MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 4808561
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during port placement procedure, the port allegedly broke and guide wire fractured.It was further reported that broken pieces retained in svc/right atrium were removed from patient.The patient is in stable condition.
 
Event or Problem Description
It was reported that during port placement procedure, the fluoroscope demonstrated that the port allegedly broke and guide wire fractured.It was further reported that broken pieces retained in svc/right atrium were removed from the patient.Reportedly additional fluoroscope technique was used to remove the catheter from the patient.The patient is in stable condition.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: b5, d4 (expiry date: 06/2024), g3.H11: d1, d4(medical device lot), h6(patient).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.Investigation summary: one powerport mri isp, one groshong catheter, one flushing connector, one introducer needle, one straight non-coring needle, one right-angle non-coring needle, two catheter locks, one syringe, one guidewire and guidewire hoop, one vessel dilator, one safety infusion set, and one tunneler were returned for evaluation.Gross visual and microscopic visual evaluations were performed.The investigation is confirmed for the reported catheter fracture and the identified deformation and material separation issue, as a compound break was noted between the proximal, distal catheter segments, further the edges of the compound break were nonuniform and stylet had a kink.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2024), g3, h6 (device).H11: h6 (result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT ISP M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11341804
Report Number3006260740-2021-00379
Device Sequence Number610645
Product Code LJT
UDI-Device Identifier00801741027352
UDI-Public(01)00801741027352
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4808561
Device Catalogue Number4808561
Device Lot NumberREER0645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer02/24/2021
07/22/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/23/2021
07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;